Does anybody know if having a white coating on your tongue is one of the signs of reflux. I have LPR and I have this white coating on my tongue which I thought might be thrush and I went to the doctor and he did a swab but I think it came back negative because he said that he will call me if it is anything, but he hasn't called yet. Also with mine, it changes color when I eat, it becomes the same color of the food that I am eating and then goes back to white. But if anyone else has this and knows why this happens please let me know. Thank you.
I too have a constant tongue coating. I also have LPR and await results of PH monitoring next week. For me the tongue coating and the other symptoms of the reflux are inter connected. The coating, bad taste and breath appeared at the same time as the excess mucous and globus. I too believed it could be a fungal / candidal infection as yeast is known to thrive in an acidic environment. I have been taken Nyastin for a few days with no change.
On the few occasions when I have been reflux symptom free for a few days I have had no coating.
My own take on it is that long standing exposure to low level LPR affects the microbial balance of the tongue and throat. After some time the good bacteria are replaced by the anaerobic bacteria. These are VSC or volatile sulphur compounds and one indicator of their over population outwith taste and breath is a tongue coating. I have been checking my saliva PH for some time now and it has always been 6 -6.25. Saliva should be neutral or slightly alkaline. The continued exposure to the acid will not allow this rebalance to take place. Furthermore the LPR causes throat mucous /PND which provides a protein enriched food source for the bacteria. My ENT consultant felt exposure to the reflux caused cryptic tonsils which the bacteria entered and produced foul tonsil stones. Bad taste and breath are one of the symptoms of LPR so the tongue coating is part of that. Whether or not the coating would clear when the reflux is under control is debateable as the micro balance and oxygen enriched saliva has to be re-established first. What I will say is that so long as the reflux continues this cannot happen.
I have not been on PPI's or any medication since last autumn apart from a week long anti-biotic treatment. You may have had a dry mouth reaction to the meds or you could have a candidal infection but this is usually after anti-biotic use only. A grainy type coating towards the last third is what I get and thought it could be a candidal/ fungal infection but no improvement through the Nyastin as yet. If you suffer reflux it could have affected your oral bacterial balance and certainly a whitish tongue coating would be evidence of that. If you have LPR you should really be on daily double dose PPI's to try and correct it. Anything else will simply not be strong enough. Hope helps.
I have it too, practically every day. In all honesty, I think we all have a Gluten Intolerance. Do some research on this. Tons of info out there. I think much of it has to do with the way our foods are being processed today. The breads....the meats. It's all perservatives! I mean...just look how many people are all writing on these healthboards trying to get information and self-diagnosing each other!
Noone has the money for doctors and the ones that do go are told there's nothing wrong with them, but they give them a script for PPI's !
PPI's actually make you sicker!
Exercise and eat more fruits and veggies. Lay off the damn bread. Cut back or stop alltogether the junk food. Think Subway is healthier? If you're Gluten-intolerant..all their rolls are full of it!
I think the government and all these Pharma companies are all tied together. They are the ones making us sick. It's BIG BUSINESS! As long as Americans are sick..they will go to a doctor and the doctor's are the middle-stooge in all of this.
Gone are the days of doctors "helping you". Now their main mission is to give you free samples Look at the article just published in Rolling Stone about the mercury levels in vacinnes giving children autism. Read what we did to all those poor chinese children.
I tend to have small white "specks" through my toe nails and my fingernails at times. I was told that this is a vitamin deficiency, nothing more. If you find any more info on this subject, pls let me know!
Wolfman--yes, candidia can have an affect on the digestive system. Candidia overgrowth is a "yeast infection". It is common in the mouth and throat in babies and is called "thrush". Other than a vaginal yeast infection that affects women, many doctors do not believe it is a serious problem for adults as candidia is present in everyone. When it is in the digestive system it can cause what is called "leaky gut syndrome". Candidia is usually kept in check by the "good bacteria" in our systems. I have heard however that it grows particularly in an acidic enviroment, but have no medical information to back that up, so I really don't know if that's true of not. Often there will be an overgrowth of candidia when a person has been on antibiotics which kills the "good" bacteria along with the "bad". When the "good" bacteria do not balance out the candidia multiplies and becomes an "overgrowth". There is much info about candidia on the web. Also on the alternative health board, as many people are frustrated by the doctors who do not believe in it and thus are trying natural remedies to get rid of it.
But can Candidia make you lose weight dramatically and prevent you from gaining it back?
I have many posts on here describing a stressful job I went through where I started to lose weight and have bad allergies. I was having severe GERD and bloating and I was popping PPI's too. The acid reflux pills only made me dizzy and my eyes all blood shot and glazey. So I quit my job, moved back home and stopped taking the PPI's constantly.
I went to the doc, had tests...all normal. I was 145 lbs when I left PA for TX and came home at 120lbs!
I have been home about 5 months now and weigh only 125 lbs. and I have been eating good meals everyday. I'm talking fruits, veggies, meat. I try to eat every two hours at least something. I take a multi-vitamin and enzymes to help my digestion. I exercise too.
Now my doc has me on Clidinium/CDP caps which help with IBS and anxiety.
I was on Librax but it was a bit $$$$. since I have no Med.Ins.
That's it in a nutshell.
I think I need therapy, which I'm probably gonna do next. I can't even begin to go back to school at night if I'm all screwed up like this. Maybe with Fall/winter coming up soon, I will be able to gain some weight back. I pray.
Wolfman- to my knowledge (and I readily admit that it is limited) Thomas3000 is also correct that the symptoms you are describing may be a gluten intolerance. There is information on "celiac" disease on the digestive disorder board as well as the alternative board. Gluten intolerance and celiac disease is not too unusual (I have several friends with it) so your doc may have already checked for this. Therapy is also probably a good idea. If nothing else you could receive professional support emotionally while you are going through this trying time of medical issues. Good luck and keep us posted.
Ok...so If I am gluten intolerant T3000...why is it I can go a whole day without even touching bread...I'll eat a banana and drink some water and I have horrible belching after that? Gluten is in bananas and water?
I just look so thin in my face and body anymore. I never looked this way before. I think that somehow my stomach or intestines are not breaking down my food properly. I used to be a size 34 waist, now I'm a 30. My legs are real skinney too. I know I'm not crazy. I see old friends and the first thing that comes out of their mouth is "boy, you got skinney". I just want some answers. If I'm gluten intolerant..fine..I will accept that...but no one has yet to explain to me how that can stop you from putting on weight. I still get severe chills in my hands and feet at times. I was never sensitive to tempreture changes. Now I am. The one time I had it so bad I had to take a steaming hot shower to warm up. Even at my old job, I had to go to the men's room and run my hands under hot water for 5 minutes to get the feeling back into them. To me, that has NOTHING to do with gluten intolernace.
Check out Losec20mg. Talk to him...He has celiac and almost died. You have malabsorption. You're reacting to more foods and that's common with gluten intolerance...50 percent of the U.S. population is intolerant to a certain degree, especially of your family comes from Northeastern Europe. I have loads of info on this and it sounds like your adrenals and/or thyroid might be involved, but you have to give it 6 mos for your gut to heal..Most people don't want to accept this cuz you can't eat your favorite foods anymore..I really don't care anymore, i'm eating from the earth and they're the only healing foods...Please listen to me!!!